MAUDE Adverse Event Report: COOK INC SPIRAL TIP URETERAL ACCESS CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC SPIRAL TIP URETERAL ACCESS CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the tip of spiral tip ureteral access catheter was found broken prior to use.The device did not come in contact with the patient.There was no patient harm reported and no additional procedures were required because of this failure.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, trends, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A device history record review could not be performed as the complaint lot number was not provided.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A complaint history search revealed this complaint to be one of two complaints associated with complaint lot number.Another complaint is (b)(4).Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
SPIRAL TIP URETERAL ACCESS CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6563101
Report Number1820334-2017-00992
Device Sequence Number19020013
Product Code GBL
UDI-Device Identifier00827002148734
UDI-Public(01)00827002148734(17)190909(10)7259034
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number024505
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date10/24/2017
Patient Sequence Number1